MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT

FISHER & PAYKEL HEALTHCARE LTD OPTIFLOW + TRACHEOSTOMY INTERFACE; BTT
Model Number OPT970
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard to support the weight of the circuit and prevent the tubing being dislodged from the patient's tracheostomy.Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation.We will provide a follow up report upon completion of our investigation.
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + adult nasal cannula was found damaged during use.There were no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Product background: the opt970 optiflow + tracheostomy direct connection is a patient interface used for delivery of humidified respiratory gases directly into the patient's tracheostomy.The interface is held in place by a lanyard to support the weight of the circuit and prevent the tubing being dislodged from the patient's tracheostomy.Method: the complaint opt970 optiflow + tracheostomy direct connection was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Results: visual inspection of the opt970 optiflow + tracheostomy direct connection revealed the tubing was found detached from the 3-way connector and it was found that the tubing was stretched at the connector end and at the manifold end.Conclusion: our investigation was unable to determine the cause of the observed damage to the opt970 optiflow + tracheostomy direct connection.Based on our knowledge of the product and our observation that the tubing was in use for 2 days and was reported by the healthcare facility that it possible that the tubing was accidentally pulled or became caught in other equipment, the reported damage is likely to have been caused by the tubing being subjected to excessive force during use.Manufacturing controls include inspections during production for visual defects to the optiflow + tubing and the swivel, including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The optiflow + tubing is also inspected for any assembly defects, including confirmation the swivel and 3-way connector are connected with the correct engagement.Any product that fails the visual inspection is disposed of.The subject opt970 optiflow + tracheostomy direct connection would have met the required specifications.The user instructions which accompany the opt970 optiflow + tracheostomy direct connection show in pictorial format the correct placement and fitting of the connector, including ensuring the lanyard and the tubing clip are appropriately attached.The user instructions also warn: "the lanyard is designed to minimise loading and movement of the tracheostomy tube.Secure the lanyard properly to avoid accidental decannulation or airway damage."."appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death."."do not crush or stretch tube, to prevent loss of therapy."."failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in china that the tubing of an opt970 optiflow + tracheostomy direct connection was found damaged during use.There were no patient consequences.

Brand Name
OPTIFLOW + TRACHEOSTOMY INTERFACE
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534002
MDR Report Key15947080
Report Number9611451-2022-01144
Device Sequence Number7340716
Product Code BTT
UDI-Device Identifier09420012436917
UDI-Public(01)09420012436917(10)2102040449(11)220218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT970
Device Catalogue NumberOPT970
Device Lot Number2102040449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown